I can understand your concerns. Such a clinical dilemma is not uncommon. What is your age? That information was not available ( or did I miss it?)
The rash can be because of three reasons:
1. Allergy to penicillin and cephalosporin (Cephalexin). In your case, this seems to be the most likely cause. There is a 10-20% cross sensitivity meaning that of all individuals who have an allergic reaction to penicillin, 10-20% can have such a reaction ( rash/ hypersensitivity) with cephalosporin drugs as well.
This appears to be the most likely cause in your case.
2. Rash could also be part of the primary disease itself. Many viral pharyngitis do produce transient rash. Your symptoms could well fit into such a pattern.
3. The third possibility is an EBV infection ( mono). In EBV infection, rash can occur with amoxicillin but for it to recur with Cephalexin would be odd.
However, one cannot entirely rule out mono based on this.
At this point, I would advise you to take precautions while consuming peniccilin or cephalosporin group of drugs in the future. At this point, get yourself tested for EBV and strep. You would need a throat swab as well as IgM VCA antibodies.
Dr. Saptharishi L G